Medical questions & health advice by board certified doctors
"Why do I have black scarring on my inner thighs?"
I am a 21 year old male who suffers from severe acne, but on my inner thighs, groin region, and bum acne tends to scar into a darker color akin to congealed blood. I have no STDs and no known medical problems.
Unfortunately, severe acne causes significant inflammation in the skin. As the skin heals after the inflammation, there is a tendency for pigmented cells to migrate into the healing area and for blood vessels to proliferate. These two processes together tend to give the skin a dark discoloration, which is called postinflammatory hyperpigmentation. The process is actually a normal part of healing of damaged skin. It is not scarring per se, and it generally does not require treatment. With time and patience, the dark discoloration will fade over a period of weeks to months. The best way to prevent this discoloration of postinflammatory hyperpigmentation is actually to prevent the process that causes it! I do not know what your current acne regimen is like, but if you have not seen your primary care doctor or your dermatologist lately, I would recommend this. There are multiple medications that can be used to successfully combat acne, including topical antibiotic and other creams, and oral antibiotics and other medications. If you are just taking care of this problem alone using over the counter remedies and without the help of your doctor, you will not have the best results. Set up an appointment as soon as you can.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.